Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 250, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Oct 2, 2021, 4:18 AM CDT for Hardin County, Jefferson County, Orange County, Texas. It took effect at Oct 2, 2021, 5:11 AM CDT. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 4:18 AM CDT (09:18 UTC)
- In effect from
- Oct 2, 2021, 5:11 AM CDT
- Expired
- Oct 4, 2021, 9:57 AM CDT
- In force
- 53 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hardin County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2). The gauge peaked at 25.73 ft at Oct 2, 2021, 10:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
676
WGUS44 KLCH 020918
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
418 AM CDT Sat Oct 2 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Warning for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
TXC199-245-361-022200-
/O.NEW.KLCH.FL.W.0250.211002T1011Z-211003T2001Z/
/SOLT2.1.ER.211002T1011Z.211002T1800Z.211003T0800Z.NO/
418 AM CDT Sat Oct 2 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Pine Island Bayou Near Sour Lake.
* Until tomorrow afternoon.
* At 3:45 AM CDT Saturday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
this morning to a crest of 25.4 feet this afternoon. It will then
fall below flood stage late tonight.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sun Mon Tue
Pine Island Bayou
Sour Lake 25.0 24.9 Sat 3 am CDT 24.8 22.2 20.5
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
Rua5 follow-up statements
655
WGUS84 KLCH 021548
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
1048 AM CDT Sat Oct 2 2021
...The Flood Warning is extended for the following rivers in
Louisiana...Texas...
Sabine River Near Deweyville
Pine Island Bayou Near Sour Lake
...The Flood Warning continues for the following rivers in
Louisiana...
Whisky Chitto Creek Near Mittie
Calcasieu River Near Salt Water Barrier
Calcasieu River NEAR White Oak Park
Mermentau River Near Mermentau
TXC199-245-361-030400-
/O.EXT.KLCH.FL.W.0250.000000T0000Z-211003T2100Z/
/SOLT2.1.ER.211002T0933Z.211002T1445Z.211003T0900Z.NO/
1048 AM CDT Sat Oct 2 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the Pine Island Bayou Near Sour Lake.
* Until tomorrow afternoon.
* At 9:45 AM CDT Saturday the stage was 25.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:45 AM CDT Saturday was 25.4 feet.
* Forecast...The river is expected to fall below flood stage late
tonight and continue falling to 18.5 feet Thursday morning.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Pine Island Bayou
Sour Lake 25.0 25.4 Sat 9 am CDT 24.4 21.5 19.9
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
LAC011-019-TXC351-361-030400-
/O.EXT.KLCH.FL.W.0247.000000T0000Z-211003T1800Z/
/DWYT2.1.ER.210930T1630Z.211002T1400Z.211003T0600Z.NO/
1048 AM CDT Sat Oct 2 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Sabine River Near Deweyville.
* Until early tomorrow afternoon.
* At 9:45 AM CDT Saturday the stage was 24.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:45 AM CDT Saturday was 24.3 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 17.5 feet Thursday
morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Sabine River
Deweyville 24.0 24.2 Sat 9 am CDT 23.5 21.7 20.0
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
LAC003-011-030400-
/O.CON.KLCH.FL.W.0249.000000T0000Z-211004T1048Z/
/MTTL1.1.ER.211001T2041Z.211003T0000Z.211003T2248Z.NO/
1048 AM CDT Sat Oct 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Whisky Chitto Creek Near Mittie.
* Until early Monday morning.
* At 10:15 AM CDT Saturday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:15 AM CDT Saturday was 15.8 feet.
* Forecast...The river is expected to rise to a crest of 16.0 feet
this evening. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 15.0 feet, Minor lowland flooding near the creek will
occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Whisky Chitto Creek
Mittie 15.0 15.8 Sat 10 am CD 15.4 13.0 10.7
&&
LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
3061 9299 3075 9294
$$
LAC019-030400-
/O.CON.KLCH.FL.W.0246.000000T0000Z-211003T0600Z/
/LCHL1.1.ER.211002T1800Z.211002T1800Z.211002T1800Z.NO/
1048 AM CDT Sat Oct 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Calcasieu River Near Salt Water Barrier.
* Until just after midnight tonight.
* At 6:00 AM CDT Saturday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 4.0 feet this afternoon.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Calcasieu River
Salt Water Barrie 4.0 4.0 Sat 6 am CDT 3.8 3.8 3.6
&&
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
3035 9332
$$
LAC001-053-113-030400-
/O.CON.KLCH.FL.W.0245.000000T0000Z-000000T0000Z/
/MRML1.1.ER.210929T2145Z.211002T1800Z.000000T0000Z.NO/
1048 AM CDT Sat Oct 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Mermentau River Near Mermentau.
* Until further notice.
* At 10:15 AM CDT Saturday the stage was 4.3 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:15 AM CDT Saturday was 4.4 feet.
* Forecast...The river is expected to rise to a crest of 4.4 feet
this afternoon.
* Impact...At 4.0 feet, Minor lowland flooding near the river will
occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Mermentau River
Mermentau 4.0 4.3 Sat 10 am CD 4.3 4.2 4.1
&&
LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
3025 9266
$$
LAC019-030400-
/O.CON.KLCH.FL.W.0243.000000T0000Z-000000T0000Z/
/CWOL1.1.ER.210928T1505Z.211004T1800Z.000000T0000Z.NO/
1048 AM CDT Sat Oct 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Calcasieu River NEAR White Oak Park.
* Until further notice.
* At 9:35 AM CDT Saturday the stage was 2.7 feet.
* Flood stage is 2.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:35 AM CDT Saturday was 2.8 feet.
* Forecast...The river will oscillate above flood stage with a
maximum value of 2.9 feet early Monday afternoon.
* Impact...At 3.0 feet, Water over lowest portions of Goos Ferry
Road. Cars should be moved to higher ground.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Calcasieu River
White Oak Park 2.0 2.7 Sat 9 am CDT 2.8 2.9 2.8
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
Mkc024
WGUS84 KLCH 030115
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
815 PM CDT Sat Oct 2 2021
...The Flood Warning is extended for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
TXC199-245-361-031315-
/O.EXT.KLCH.FL.W.0250.000000T0000Z-211004T0600Z/
/SOLT2.1.ER.211002T0933Z.211003T0045Z.211003T1800Z.NO/
815 PM CDT Sat Oct 2 2021
...The Flood Warning is now in effect until early Monday morning...
The Flood Warning continues for
the Pine Island Bayou Near Sour Lake.
* Until early Monday morning.
* At 7:45 PM CDT Saturday the stage was 25.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:45 PM CDT Saturday was 25.7 feet.
* Forecast...The river is expected to fall below flood stage early
tomorrow afternoon and continue falling to 20.8 feet Thursday
evening.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Pine Island Bayou
Sour Lake 25.0 25.7 Sat 7 pm CDT 24.3 22.2 21.5
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
Jones753
WGUS84 KLCH 031518
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
1018 AM CDT Sun Oct 3 2021
...The Flood Warning is extended for the following rivers in
Louisiana...Texas...
Sabine River Near Deweyville
Pine Island Bayou Near Sour Lake
...The Flood Warning continues for the following rivers in
Louisiana...
Calcasieu River NEAR White Oak Park
Mermentau River Near Mermentau
TXC199-245-361-040330-
/O.EXT.KLCH.FL.W.0250.000000T0000Z-211004T1434Z/
/SOLT2.1.ER.211002T0933Z.211003T0600Z.211004T0234Z.NO/
1018 AM CDT Sun Oct 3 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Pine Island Bayou Near Sour Lake.
* Until late tomorrow morning.
* At 9:45 AM CDT Sunday the stage was 25.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:45 AM CDT Sunday was 25.8 feet.
* Forecast...The river is expected to fall below flood stage late
this evening and continue falling to 20.1 feet Friday morning.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Pine Island Bayou
Sour Lake 25.0 25.6 Sun 9 am CDT 23.0 21.6 20.8
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
LAC011-019-TXC351-361-040330-
/O.EXT.KLCH.FL.W.0247.000000T0000Z-211004T0411Z/
/DWYT2.1.ER.210930T1630Z.211002T1400Z.211003T1611Z.NO/
1018 AM CDT Sun Oct 3 2021
...The Flood Warning is now in effect until late this evening...
The Flood Warning continues for
the Sabine River Near Deweyville.
* Until late this evening.
* At 9:45 AM CDT Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:45 AM CDT Sunday was 24.2 feet.
* Forecast...The river is expected to fall below flood stage late
this morning and continue falling to 15.9 feet Friday morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Sabine River
Deweyville 24.0 24.1 Sun 9 am CDT 22.6 20.1 17.7
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
LAC001-053-113-040330-
/O.CON.KLCH.FL.W.0245.000000T0000Z-000000T0000Z/
/MRML1.1.ER.210929T2145Z.211002T1400Z.000000T0000Z.NO/
1018 AM CDT Sun Oct 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Mermentau River Near Mermentau.
* Until further notice.
* At 9:15 AM CDT Sunday the stage was 4.2 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:15 AM CDT Sunday was 4.3 feet.
* Forecast...The river is expected to remain steady above flood
stage at 4.2 feet.
* Impact...At 4.0 feet, Minor lowland flooding near the river will
occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Mermentau River
Mermentau 4.0 4.2 Sun 9 am CDT 4.2 4.2 4.2
&&
LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
3025 9266
$$
LAC019-040330-
/O.CON.KLCH.FL.W.0243.000000T0000Z-000000T0000Z/
/CWOL1.1.ER.210928T1505Z.211004T1800Z.000000T0000Z.NO/
1018 AM CDT Sun Oct 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Calcasieu River NEAR White Oak Park.
* Until further notice.
* At 9:40 AM CDT Sunday the stage was 2.5 feet.
* Flood stage is 2.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:40 AM CDT Sunday was 2.7 feet.
* Forecast...The river will rise to 2.7 feet this evening. It will
then fall to 2.6 feet and begin rising again just after midnight
tonight. It will rise to 2.8 feet early tomorrow afternoon. It
will then fall to 2.7 feet and begin rising again early Tuesday
morning. It will rise to 2.8 feet Tuesday morning. It will then
fall again but remain above flood stage.
* Impact...At 3.0 feet, Water over lowest portions of Goos Ferry
Road. Cars should be moved to higher ground.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Calcasieu River
White Oak Park 2.0 2.5 Sun 9 am CDT 2.8 2.7 2.7
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
Mkc611
WGUS84 KLCH 040104
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
804 PM CDT Sun Oct 3 2021
...The Flood Warning is extended for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
TXC199-245-361-041315-
/O.EXT.KLCH.FL.W.0250.000000T0000Z-211004T1655Z/
/SOLT2.1.ER.211002T0933Z.211003T0600Z.211004T0455Z.NO/
804 PM CDT Sun Oct 3 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Pine Island Bayou Near Sour Lake.
* Until late tomorrow morning.
* At 7:45 PM CDT Sunday the stage was 25.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:45 PM CDT Sunday was 25.7 feet.
* Forecast...The river is expected to fall below flood stage late
this evening and continue falling to 19.6 feet Friday evening.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Pine Island Bayou
Sour Lake 25.0 25.4 Sun 7 pm CDT 22.4 21.2 20.6
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
Jones345
WGUS84 KLCH 041457
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
957 AM CDT Mon Oct 4 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Pine Island Bayou Near Sour Lake
...The Flood Warning continues for the following rivers in
Louisiana...
Mermentau River Near Mermentau
Calcasieu River NEAR White Oak Park
TXC199-245-361-041600-
/O.CAN.KLCH.FL.W.0250.000000T0000Z-211004T1457Z/
/SOLT2.1.ER.211002T0933Z.211003T0600Z.211004T1215Z.NO/
957 AM CDT Mon Oct 4 2021
...The Flood Warning for the Pine Island Bayou Near Sour Lake has
been cancelled...
The Flood Warning is cancelled for
the Pine Island Bayou Near Sour Lake.
* At 9:45 AM CDT Monday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to fall to 19.2 feet Saturday
morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Pine Island Bayou
Sour Lake 25.0 24.9 Mon 9 am CDT 23.5 21.7 20.6
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
LAC001-053-113-050300-
/O.EXT.KLCH.FL.W.0245.000000T0000Z-211006T1200Z/
/MRML1.1.ER.210929T2145Z.211002T1400Z.211006T0000Z.NO/
957 AM CDT Mon Oct 4 2021
...The Flood Warning is now in effect until Wednesday morning...
The Flood Warning continues for
the Mermentau River Near Mermentau.
* Until Wednesday morning.
* At 9:15 AM CDT Monday the stage was 4.1 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:15 AM CDT Monday was 4.2 feet.
* Forecast...The river is expected to fall below flood stage
tomorrow evening and continue falling to 3.4 feet Saturday morning.
* Impact...At 4.0 feet, Minor lowland flooding near the river will
occur.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Mermentau River
Mermentau 4.0 4.1 Mon 9 am CDT 4.0 3.9 3.7
&&
LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
3025 9266
$$
LAC019-050300-
/O.CON.KLCH.FL.W.0243.000000T0000Z-000000T0000Z/
/CWOL1.1.ER.210928T1505Z.211003T0235Z.000000T0000Z.NO/
957 AM CDT Mon Oct 4 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Calcasieu River NEAR White Oak Park.
* Until further notice.
* At 9:35 AM CDT Monday the stage was 2.3 feet.
* Flood stage is 2.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:35 AM CDT Monday was 2.5 feet.
* Forecast...The river will oscillate above flood stage with a
maximum value of 2.5 feet Wednesday evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Calcasieu River
White Oak Park 2.0 2.3 Mon 9 am CDT 2.1 2.3 2.4
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
K. KuyperWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Oct 2, 4:03 AM CDT, 15 minutes earlier.
Area forecast discussion, Oct 2, 4:03 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 403 AM CDT Sat Oct 2 2021 .SYNOPSIS... The latest UA analysis and WV imagery shows a well defined upper low lifting into W KS early this morning. To the southeast, weak ridging is noted over the Gulf of Mexico into the SE US. Between these features, southwesterly flow aloft continues to transport considerable moisture over the region. LAPS Layer Precipitable Water depicts values of at least 2 inches acrs much of the area. At the sfc, high pres over the Mid Atlantic ridging southwestward is maintaining a generally east to southeast flow over the area. Further northwest, a cold front extends acrs cntl OK into N TX. The moist airmass is producing widespread cloud cover as well as some patchy fog acrs the area. Fog will likely expand some, bcmg more areal in coverage through daybreak, and lasting through 13-14Z before lifting. Outside of fog, a few light showers are ongoing acrs cntl LA early this morning, with a band of more intense showers and an isolated storm or two extending from Sabine Lake south over the coastal waters. Convection will likely continue to spread over coastal portions of SE TX and SW LA this morning. 24 && .SHORT TERM [Today through Monday night]... The upper low over the high plains will eject northeast through the day today. Intermittent disturbances traveling around the base of the low/trough will set up another day of elevated rain chcs as the region remains under the influence of a warm and unstable airmass. Precip water values approaching 2 standard deviations above the mean (around the 90th percentile per SPC Sounding Climatology) will support efficient rainfall processes. While widespread heavy rainfall is not expected, some storms will be capable of producing high rain rates and with saturated soils acrs much of the area, there is the potential for localized flooding of low lying and urban areas. WPC Excessive Rainfall Outlook depicts the entire area in a MRGL risk today. Cloud cover and showers should temper heating today, with highs just reaching the lower 80s. Rain chcs will taper off again during the evening and overnight, with sctd convection developing over the nearshore waters, potentially affecting the immediate coastal areas by sunrise. The moist airmass over the region will limit the diurnal temperature range with lows tonight near 70 degrees. The upper low will move further northeast toward the Great Lakes on Sunday, helping to nudge the frontal boundary acrs TX closer to the region. Sctd to nmrs showers and storms are again expected as the front moves into the area during the day. Rain chcs will gradually taper off Sunday evening from northwest to southeast as the front slowly progresses eastward, but likely linger acrs the SE half of the area through Monday. A shortwave digging southward on the backside of the Great Lakes system, will carve a deeper trough over the MS Valley on Monday, and this should help drive the frontal boundary eastward and usher in drier weather as the main axis of this trough swings through the region late Monday into Tuesday. Despite the passage of the front, temperatures are not expected to cool significantly, with high temps into the middle 80s on Monday and lows falling into the lower to middle 60s by Tuesday morning. Instead, the drier airmass should make conditions feel a little more comfortable compared to the recent muggy weather. 24 .LONG TERM [Tuesday through Friday]... At the beginning of the period an upper level low and associated trough will be located east of the forecast area over the Mid Gulf South. With the forecast area on the backside of this feature, expect deep northwest flow to develop that will push dry continental air into the forecast area. The upper level low trough feature will slowly lift north during the week. Therefore, a mainly dry west-northwest flow will persist in the mid to upper levels. Meanwhile, at the surface, weak high pressure will prevail that will keep mainly offshore flow and this will preclude any significant low level Gulf moisture from moving up into the forecast area. Therefore, the forecast period is expected to see fair weather with little chance for rain and seasonal temperatures. Rua && .MARINE... Light to moderate onshore flow will continue over the weekend in advance of a cold front. Abundant moisture and instability will result in sctd to nmrs showers and tstms through the weekend as well. Once the front moves through late Sunday night, winds will shift northerly, with rain chcs gradually decreasing from Monday into Tuesday as high pres builds into the area. The offshore flow will persist for much of the upcoming week. At this time, winds and seas are expected to remain below Exercise Caution or Advisory criteria. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 83 70 86 66 / 80 30 60 10 LCH 83 71 86 69 / 60 30 60 20 LFT 83 71 85 69 / 80 30 70 20 BPT 83 70 85 67 / 50 20 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Oct 2, 4:04 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 404 AM CDT Sat Oct 2 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-030915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 404 AM CDT Sat Oct 2 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms will develop across the area today. Some of the thunderstorms will be capable of producing heavy rainfall which could cause localized flash flooding. There is a marginal risk for excessive rainfall across the entire area today. Rain chances will begin to diminish this evening, with areas of fog developing overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms can be expected again Sunday. Some thunderstorms will be capable of producing heavy rainfall which could cause localized flooding. Rain chances will decrease from northwest to southeast late Monday as drier air filters into the area in the wake of a cold front with drier conditions through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-030915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 404 AM CDT Sat Oct 2 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and thunderstorms can be expected over the coastal waters. Locally higher winds and seas can be expected near any storms, along with occasional cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered showers and thunderstorms will again be possible from Sunday into Monday. Locally higher winds and seas can be expected near any storms, along with occasional cloud to water lightning strikes. Drier weather can be expected through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.